Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 358, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 2, 2014, 3:17 PM CDT for Holmes County, Yazoo County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2014, 3:17 PM CDT (20:17 UTC)
- Expired
- Oct 2, 2014, 3:47 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Holmes County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1070 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
930
WUUS54 KJAN 022017
SVRJAN
MSC051-163-022100-
/O.NEW.KJAN.SV.W.0358.141002T2017Z-141002T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT THU OCT 2 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI...
NORTH CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 400 PM CDT
* AT 317 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDEN...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THORNTON AND COXBURG AROUND 325 PM CDT.
TOLARVILLE AROUND 330 PM CDT.
HOWARD AND TCHULA AROUND 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3322 8993 3288 9029 3297 9045 3302 9041
3302 9038 3305 9038 3332 9017
TIME...MOT...LOC 2017Z 216DEG 30KT 3298 9032
HAIL...0.88IN
WIND...60MPH
$$
DL3 follow-up statements
823
WWUS54 KJAN 022028
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT THU OCT 2 2014
MSC163-022038-
/O.CAN.KJAN.SV.W.0358.000000T0000Z-141002T2100Z/
YAZOO MS-
328 PM CDT THU OCT 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL YAZOO COUNTY IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3332 9017 3322 8993 3297 9021 3302 9034
3303 9038 3305 9038
TIME...MOT...LOC 2028Z 211DEG 29KT 3306 9028
$$
MSC051-022100-
/O.CON.KJAN.SV.W.0358.000000T0000Z-141002T2100Z/
HOLMES MS-
328 PM CDT THU OCT 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOLMES COUNTY
UNTIL 400 PM CDT...
AT 328 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THORNTON...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HOWARD AROUND 340 PM CDT.
TCHULA AROUND 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3332 9017 3322 8993 3297 9021 3302 9034
3303 9038 3305 9038
TIME...MOT...LOC 2028Z 211DEG 29KT 3306 9028
HAIL...0.88IN
WIND...60MPH
$$
DL802 WWUS54 KJAN 022042 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 342 PM CDT THU OCT 2 2014 MSC051-022100- /O.CON.KJAN.SV.W.0358.000000T0000Z-141002T2100Z/ HOLMES MS- 342 PM CDT THU OCT 2 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN HOLMES COUNTY UNTIL 400 PM CDT... AT 342 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THORNTON...AND MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THE SEVERE THUNDERSTORM WILL BE NEAR... TCHULA AROUND 350 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3305 9026 3309 9035 3332 9017 3323 8995 TIME...MOT...LOC 2042Z 218DEG 26KT 3313 9025 HAIL...0.75IN WIND...60MPH $$ DL
277 WWUS54 KJAN 022047 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT THU OCT 2 2014 MSC051-022056- /O.CAN.KJAN.SV.W.0358.000000T0000Z-141002T2100Z/ HOLMES MS- 347 PM CDT THU OCT 2 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOLMES COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON. LAT...LON 3305 9026 3309 9035 3332 9017 3323 8995 TIME...MOT...LOC 2046Z 214DEG 22KT 3318 9020 $$ DL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:50 PM CDT, 27 minutes earlier.
Area forecast discussion, Oct 2, 2:50 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT THU OCT 2 2014 ...SEVERE STORMS POSSIBLE TONIGHT ACROSS THE NORTHWEST DELTA REGION AND PORTIONS OF THE NORTH... .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) LATEST SATELLITE ANALYSIS...SHOWED AN UPPER TROUGH ADVANCING ACROSS THE PLAINS. UPPER JET ENERGY WAS DIGGING INTO THE BACK SIDE OF THIS FEATURE FOR A NEGATIVE TILTED FEATURE LATER. THERE WAS SOME GOOD UPPER DIVERGENCE AHEAD OF THE TROUGH. OVER OUR REGION FLAT MEAN RIDING WAS NOTED WHERE DRY MIDLEVEL AIR(VAPOR IMAGERY) WAS PUSHING OVER THE REGION. IN THE LOWER LEVELS A GOOD MOISTURE SURGE WAS NOTED ACROSS THE REGION. WARM ADVECTION SCATTERED SHOWERS AND SOME STRONG THUNDERSTORMS WERE PUSHING NORTH IN THE WAKE OF A WARM FRONT OVER THE NORTHEAST PORTION OF THE REGION. SPC MESO PAGE WAS SHOWING SOME EFFECTIVE SHEAR OF AROUND 35 KNOTS FOR SOME OF THE STRONGER STORMS IN THE NORTH. EXPECT THE ACTIVITY TO LINGER DUE TO STRONG MOISTURE ADVECTION...INSTABILITY AND SHEAR FOR THE REMAINDER OF THE AFTERNOON. FOR TONIGHT INTO FRIDAY...THE SHORT RANGE MODELS AND NATIONAL WRF MEMBERS HAVE MOVED UP THE TIMING OF THE LINEAR COMPLEX OF STORMS TO MOVE INTO THE ARKLAMISS DELTA REGION FROM MIDNIGHT TO 9 PM. THIS WILL GIVE THE STORMS SOME EXTRA MOMENTUM PUSHING INTO THE REGION. RIGHT NOW MODELS HINT AT 0-6 KM SHEAR OF AROUND 40 KNOTS...0-1 KM SHEAR OF AROUND 30 KNOTS...SR HELICITY AROUND 150 FOR 1KM AND 3KM LEVELS. STABILITY WILL BE GRADUALLY WANING AS THE LINEAR COMPLEX OF STORMS MOVES INTO THE DELTA REGION. LATEST HRR SHOWS 10 METER 50 KNOT GUSTS AFFECTING PORTIONS OF THE DELTA REGION. SO HAVE OPTED TO PUT IN ELEVATED ACROSS PORTIONS OF THE DELTA THEN LIMITED ACROSS MOST OF THE NORTHERN PORTION OF THE REGION. THE PRIMARY RISK WILL BE DAMAGING WINDS. ALSO A TORNADO CAN NOT BE RULED OUT. MODELS SHOW THAT LAPSE RATES WILL BE TOO LOW FOR ANY KIND OF SIGNIFICANT HAIL RISK DUE TO THE TIMING OF THE LINEAR COMPLEX OF STORMS. THE TIMING TO THE STORMS WILL BE FROM 9 PM UNTIL 2 AM. SOME OF THE LIMITATIONS WITH THIS SYSTEM ARE STILL NOTED BY THE MODELS LIKE THE WARM MIDLEVEL HEIGHTS...MOST OF THE DYNAMICS PULLING NORTH OF THE REGION...AND THE TIMING OF THE LINEAR COMPLEX. THIS SYSTEM WILL BEAR WATCHING OVERNIGHT. THE UPPER TROUGH WILL GET A NEGATIVE TILT OVER THE MS VALLEY OVERNIGHT. PWATS WILL BE AROUND 2 INCHES AND STRONG CONVERGENCE FOR SOME EFFICIENT RAINS ALONG THE COLD FRONT MOVING THROUGH THE REGION. FOR FRIDAY...THE LAST OF THE RAIN WILL BE ENDING FROM THE WEST DURING THE DAY AS THE STRONG COLD FRONT CROSSES THE REMAINDER OF THE REGION DURING THE MORNING. A COOLER AND DRIER AIRMASS WILL BUILD OVER THE REGION FROM THE WEST AS DEWPOINTS WILL DROP INTO THE 40S NORTHWEST TO LOWER 60S SOUTHEAST BY LATE AFTERNOON. FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT... A QUIET AND COOLER PATTERN WILL DEVELOP ACROSS THE REGION. COOL CANADIAN HIGH PRESSURE WILL BUILD IN FROM THE PLAINS DURING THE PERIOD. LOWS FOR FRIDAY NIGHT WILL BE FROM THE MIDDLE 40S TO THE LOWER 50S...WHICH WILL BE AROUND 5 TO 10 DEGREES BELOW NORMAL. HIGHS FOR SATURDAY WILL BE FROM THE 69-75...WHICH IS 8 TO 13 DEGREES BELOW NORMAL. LOWS FOR SATURDAY NIGHT WILL BE FROM THE LOWER TO UPPER 40S...WHICH WILL BE 8 TO 17 DEGREES BELOW NORMAL. AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS GUIDANCE...EXCEPT FOR TONIGHT WITH A BLEND OF MAV/MET GUIDANCE. FOR POPS WENT WENT WITH CURRENT HIGHER POPS FOR TONIGHT AND NEAR GMOS GUIDANCE FOR FRIDAY./17/ .LONG TERM...(SUNDAY THROUGH NEXT THURSDAY)... A VERY PLEASANT EARLY FALL WEEKEND IS EXPECTED ACROSS THE FORECAST AREA SUNDAY AS HIGH PRESSURE BUILDS EAST INTO AND THROUGH THE FORECAST AREA. WITH SUNNY SKIES PREVAILING...HIGHS ON SUNDAY WILL BE IN THE MID 70S TO AROUND 80. CONDITIONS SUNDAY NIGHT UNDER MOSTLY CLEAR SKIES WILL BE A TAD WARMER AS LOWS FALL INTO THE LOW AND MIDDLE 50S. HIGH PRESSURE EAST OF THE REGION MONDAY WILL RESULT IN SUBTLE SOUTHERLY FLOW ACROSS THE REGION AND SLIGHTLY WARMER CONDITIONS. A WEAK FRONT IS PROGGED TO SWING EAST INTO AND THROUGH THE FORECAST AREA FROM THE EARLY MORNING HOURS OF TUESDAY INTO EARLY TUESDAY AFTERNOON. THIS WILL BRING SOME SMALL RAIN CHANCES TO THE FORECAST AREA DURING THAT TIME. HIGH PRESSURE QUICKLY BUILDING BACK INTO THE REGION TUESDAY NIGHT BEHIND THE FRONT...AND REMAIN IN CONTROL OF OUR WEATHER WEDNESDAY INTO THURSDAY. /17/19/ && .AVIATION...MVFR CONDITIONS PREVAIL THIS MORNING WITH LOW STRATUS DECK OVER MOST OF REGION. A PATCH OF SHRA AND TSRA BETWEEN KJAN AND KMEI IS MOVING NORTHEAST TOWARDS KGTR AND KGWO AND WILL MONITOR TIMING FOR DIRECT SHRA TAF INCLUSION. CONDITIONS WILL IMPROVE TO MORE WIDESPREAD VFR BY EARLY AFTN WITH SCT TSRA DEVELOPING THROUGH 00Z. A QUICK DOWN TREND IN ACTIVITY EXPECTED LATE AFTN TO EARLY EVENING BEFORE A STRONGER LINE OF THUNDERSTORMS PUSHES INTO THE REGION FROM NW AS A COLD FRONT MOVES THROUGH. TSRA WITH POCKETS OF 30-50 KT WIND GUSTS WILL BE POSSIBLE IN DELTA REGION 03-07Z. A WEAKENING TREND IS EXPECTED THROUGH 12Z AS LINE APPROACHES KJAN AND SITES FARTHER EAST BUT CONTINUED SHRA/TSRA IS EXPECTED. WINDS WILL BE SOUTH TODAY NEAR 10 KT AND TURN WEST WITH FRONT AND THEN NW BEHIND FRONT OVERNIGHT THROUGH FRIDAY MORNING. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 83 47 73 / 83 21 5 0 MERIDIAN 72 83 46 71 / 76 37 6 0 VICKSBURG 69 82 50 75 / 87 16 5 0 HATTIESBURG 71 86 53 75 / 52 39 6 0 NATCHEZ 70 82 49 74 / 83 16 5 0 GREENVILLE 70 80 49 73 / 88 16 6 0 GREENWOOD 69 79 45 71 / 90 18 6 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/19/JA
Hazardous weather outlook, Oct 2, 2:01 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 201 PM CDT THU OCT 2 2014 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-031900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 201 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT A STRONG TO SEVERE LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS TEXAS...LOUISIANA AND ARKANSAS LATE THIS AFTERNOON AND WILL MOVE TOWARD THE REGION THIS EVENING. CONFIDENCE EXISTS THAT THESE STORMS WILL BE CAPABLE OF PRODUCING POCKETS OF 60 MPH WIND GUSTS ACROSS THE DELTA REGION. A TORNADO OR TWO CAN NOT BE RULED OUT WITH THIS ACTIVITY AS WELL. THE MAIN TIME WINDOW FOR THE STRONGEST OF STORMS WILL BE FROM 9PM TO 1AM. THE STORMS ARE EXPECTED TO WEAKEN DURING THE EARLY MORNING HOURS AS THEY MOVE FARTHER EAST ACROSS THE REMAINDER OF THE OUTLOOK AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ015-016-023-MSZ026>030-032-033-036>038-042>044-047-031900- RICHLAND-MADISON LA-FRANKLIN LA-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-YAZOO- MADISON MS-LEAKE-WARREN- 201 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT A STRONG TO SEVERE LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS TEXAS...LOUISIANA AND ARKANSAS LATE THIS AFTERNOON AND WILL MOVE TOWARD THE REGION THIS EVENING AND INTO THE OVERNIGHT HOURS. THE MAIN HAZARDS WILL BE 60 MPH WIND GUSTS AND A TORNADO COULD BE POSSIBLE. THE MAIN TIME WINDOW FOR THE STRONGEST OF STORMS WILL BE FROM 10PM TO 2AM. THE LINE OF STORMS STORMS ARE EXPECTED TO WEAKEN DURING THE EARLY MORNING HOURS AS THEY MOVE FARTHER EAST ACROSS THE REMAINDER OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ024>026-MSZ031-039-045-046-048>066-072>074-031900- CATAHOULA-TENSAS-CONCORDIA-LOWNDES-NOXUBEE-NESHOBA-KEMPER-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 201 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG STORMS MAY BE POSSIBLE OVERNIGHT ALONG THE NATCHEZ THE TRACE CORRIDOR AS A LINE OF STORMS MOVES THROUGH IN ADVANCE OF A COLD FRONT. ISOLATED POCKETS OF WIND GUSTS OF 40 TO 50MPH COULD OCCUR ALONG THE NATCHEZ TRACE CORRIDOR FROM 1AM TO 4AM. THIS LINE IS EXPECTED TO WEAKEN AS IT MOVES FARTHER EAST ACROSS THE REGION FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. ALLEN && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Oct 2, 1:37 PM CDT, 1 hour 40 minutes before
MSZ027-028-036-037-021920- ATTALA MS-MONTGOMERY MS-HOLMES MS-CARROLL MS- 137 PM CDT THU OCT 2 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 137 PM CDT THU OCT 2 2014 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN HOLMES COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF EMORY AT 136 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN CARROLL...EAST CENTRAL HOLMES...WEST CENTRAL MONTGOMERY AND NORTH CENTRAL ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3342 8975 3322 8963 3309 9001 3326 9012 TIME...MOT...LOC 1836Z 245DEG 19KT 3321 8998 DC
Special weather statement, Oct 2, 3:02 PM CDT, 15 minutes before
MSZ052-058-022030-
LAUDERDALE MS-CLARKE MS-
302 PM CDT THU OCT 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT THU OCT 2 2014
...STRONG STORMS MOVING ALONG THE MISSISSIPPI ALABAMA BORDER IN
EASTERN CLARKE COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 9 MILES SOUTH OF SNELL AT 302 PM CDT...MOVING NORTH AT 30
MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHEASTERN CLARKE AND SOUTHEASTERN LAUDERDALE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3224 8843 3218 8843 3199 8846 3201 8851
3231 8857 3231 8842 3225 8842
TIME...MOT...LOC 2002Z 196DEG 28KT 3208 8847
DLSpecial weather statement, Oct 2, 3:13 PM CDT, 4 minutes before
MSZ036-042-022045-
HOLMES MS-YAZOO MS-
313 PM CDT THU OCT 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT THU OCT 2 2014
...STRONG STORM APPROACHING EDEN...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 8 MILES SOUTHWEST OF COXBURG AT 313 PM CDT...MOVING NORTHEAST
AT 40 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTH CENTRAL YAZOO AND WESTERN HOLMES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3312 8997 3285 9029 3295 9045 3301 9040
3301 9037 3302 9038 3304 9038 3326 9023
TIME...MOT...LOC 2013Z 219DEG 35KT 3296 9033
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 1:37 PM CDT | Special Weather Statement | JAN | Carroll | 43 min |
| Oct 2, 3:02 PM CDT | Special Weather Statement | JAN | Clarke | 28 min |
| Oct 2, 3:13 PM CDT | Special Weather Statement | JAN | Holmes | 32 min |
| Oct 2, 3:50 PM CDT | Special Weather Statement | JAN | Leake | 30 min |
| Oct 2, 4:10 PM CDT | Special Weather Statement | JAN | Simpson | 30 min |
| Oct 2, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 38 min |
| Oct 2, 4:45 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| Oct 2, 4:46 PM CDT | Special Weather Statement | JAN | Winston | 29 min |
| Oct 2, 4:51 PM CDT | Special Weather Statement | JAN | Oktibbeha | 29 min |
| Oct 2, 4:52 PM CDT | Special Weather Statement | JAN | Washington | 38 min |
| Oct 2, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 46 min |
| Oct 2, 5:00 PM CDT | Special Weather Statement | JAN | Scott | 30 min |
| Oct 2, 5:09 PM CDT | Special Weather Statement | JAN | Jasper | 31 min |
| Oct 2, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 30 min |
| Oct 2, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 45 min |
| Oct 2, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 43 min |
| Oct 2, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 38 min |
| Oct 2, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 40 min |
| Oct 2, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.